Rigidity of frameworks on expanding spheres

Schulze, Bernd and Nixon, Anthony and Tanigawa, Shin-ichi and Whiteley, Walter (2018) Rigidity of frameworks on expanding spheres. SIAM Journal on Discrete Mathematics, 32 (4). pp. 2591-2611. ISSN 0895-4801

[img]
Preview
PDF (NSTWexpandingspheresSubmitted)
NSTWexpandingspheresSubmitted.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (392kB)

Abstract

A rigidity theory is developed for bar-joint frameworks in $\mathbb{R}^{d+1}$ whose vertices are constrained to lie on concentric $d$-spheres with independently variable radii. In particular, combinatorial characterizations are established for the rigidity of generic frameworks for d=1 with an arbitrary number of independently variable radii, and for $d=2$ with at most two variable radii. This includes a characterization of the rigidity or flexibility of uniformly expanding spherical frameworks in $\mathbb{R}^{3}$. Due to the equivalence of the generic rigidity between Euclidean space and spherical space, these results interpolate between rigidity in one and two dimensions and to some extent between rigidity in two and three dimensions. Symmetry-adapted counts for the detection of symmetry-induced continuous flexibility in frameworks on spheres with variable radii are also provided.

Item Type:
Journal Article
Journal or Publication Title:
SIAM Journal on Discrete Mathematics
Additional Information:
© 2018, Society for Industrial and Applied Mathematics
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
127515
Deposited By:
Deposited On:
14 Sep 2018 13:16
Refereed?:
Yes
Published?:
Published
Last Modified:
25 Sep 2020 01:55